Advertisement

A Case of Bone-Eroding Mycobacterium avium Complex Infection Secondary to Prolonged Infliximab Use

Published:December 11, 2020DOI:https://doi.org/10.1016/j.amjmed.2020.11.012
      A 59-year-old man diagnosed 35 years ago with Crohn's disease that was well controlled by infliximab, presented to the emergency room with a 4-week history of intermittent fever. For the past 2 months, he has also been under evaluation for a computerized tomography (CT)-diagnosed posterior left chest mass eroding into the 11th rib.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Wallis RS
        • Broder MS
        • Wong JY
        • Hanson ME
        • Beenhouwer DO
        Granulomatous infectious diseases associated with tumor necrosis factor antagonists.
        Clin Infect Dis. 2004; 38: 1261-1265
        • Winthrop KL
        • Chang E
        • Yamashita S
        • Iademarco MF
        • LoBue PA
        Nontuberculous mycobacteria infections and anti-tumor necrosis factor-α therapy.
        Emerg Infect Dis. 2009; 15: 1556-1561
        • Van den Brande JM
        • Braat H
        • van den Brink GR
        • et al.
        Infliximab but not etanercept induces apoptosis in lamina propria T-lymphocytes from patients with Crohn's disease.
        Gastroenterology. 2003; 124: 1774-1785